MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATUN REV RP INSRT TRL SZ8 18MM; TIBIAL TRIALS

DEPUY IRELAND - 9616671 ATUN REV RP INSRT TRL SZ8 18MM; TIBIAL TRIALS
Catalog Number 251710818
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Left tibial cutting block was damaged in case.Resident pined tibial cutting block with pin and started the drilling at an angle.This stripped the pin and jammed it in one of the pin holes located on the cutting block.This added roughly 2-3 minutes to the case.They were unable to remove the pin from the cutting block after the cut had been made.They were eventually able to twist the block and pin out of the patient.An insert handle and insert were damaged in the case.The surgeon made a clean up cut with insert and handle in place.Both the insert and insert handle were reported to be broken.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: examination of the returned device confirms the reported event of device damage.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ATUN REV RP INSRT TRL SZ8 18MM
Common Device Name
TIBIAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key8653641
Report Number1818910-2019-94784
Device Sequence Number1832175
Product Code NJL
UDI-Device Identifier10603295481904
UDI-Public10603295481904
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number251710818
Device Lot NumberAZ123271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2019
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1